loading page

Cytarabine-induced pericarditis confirmed using cardiac MRI after inconclusive echocardiography: A case report
  • +2
  • Tony Dong,
  • Tarek Chami,
  • Besher Chami,
  • Sadeer Al-Kindi,
  • Brian Hoit
Tony Dong
University Hospitals of Cleveland
Author Profile
Tarek Chami
University Hospitals of Cleveland
Author Profile
Besher Chami
University of Aleppo Faculty of Medicine
Author Profile
Sadeer Al-Kindi
University Hospitals of Cleveland
Author Profile
Brian Hoit
University Hospitals of Cleveland
Author Profile

Abstract

Pericarditis is a rare but debilitating complication of cytarabine therapy. While echocardiography can aid with the diagnosis, cardiac MRI has superior accuracy in establishing the diagnosis. In this case, we describe a 65-year-old patient receiving cytarabine as part of induction chemotherapy for acute myeloid leukemia who developed acute pericarditis. Her cardiac MRI revealed pericardial edema on T2-weighted STIR imaging and pericardial late gadolinium enhancement which confirmed the diagnosis.

Peer review status:ACCEPTED

28 Feb 2021Submitted to Echocardiography
04 Mar 2021Submission Checks Completed
04 Mar 2021Assigned to Editor
05 Mar 2021Reviewer(s) Assigned
27 Apr 2021Review(s) Completed, Editorial Evaluation Pending
28 Apr 2021Editorial Decision: Revise Minor
05 May 20211st Revision Received
06 May 2021Submission Checks Completed
06 May 2021Assigned to Editor
19 May 2021Reviewer(s) Assigned
25 May 2021Review(s) Completed, Editorial Evaluation Pending
31 May 2021Editorial Decision: Accept